Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Positive scalar curvature for manifolds with elementary abelian fundamental group


Authors: Boris Botvinnik and Jonathan Rosenberg
Journal: Proc. Amer. Math. Soc. 133 (2005), 545-556
MSC (2000): Primary 53C20; Secondary 53C21, 55S30, 55N22, 55U25, 57R75
Published electronically: September 16, 2004
MathSciNet review: 2093079
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The statement often called the Gromov-Lawson-Rosenberg Conjecture asserts that a manifold with finite fundamental group should admit a metric of positive scalar curvature except when the $KO_*$-valued index of some Dirac operator with coefficients in a flat bundle is non-zero. We prove spin and oriented non-spin versions of this statement for manifolds (of dimension $\ge5$) with elementary abelian fundamental groups $\pi$, except for ``toral'' classes, and thus our results are automatically applicable once the dimension of the manifold exceeds the rank of $\pi$. The proofs involve the detailed structure of $BP_*(B\pi)$, as computed by Johnson and Wilson.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C20, 53C21, 55S30, 55N22, 55U25, 57R75

Retrieve articles in all journals with MSC (2000): 53C20, 53C21, 55S30, 55N22, 55U25, 57R75


Additional Information

Boris Botvinnik
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222
Email: botvinn@poincare.uoregon.edu

Jonathan Rosenberg
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742-4015
Email: jmr@math.umd.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07762-7
PII: S 0002-9939(04)07762-7
Received by editor(s): June 21, 2002
Published electronically: September 16, 2004
Additional Notes: We thank Sergey Novikov for helping to make this collaboration possible
This work was partially supported by NSF grant DMS-0103647
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.